Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 16, 2012, 8:45 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2012, 8:45 PM CST (02:45 UTC)
- Expired
- Jan 17, 2012, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
751 WHUS74 KBRO 170245 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 845 PM CST MON JAN 16 2012 ...WINDS AND SEAS INCREASING OFFSHORE THE LOWER TEXAS TEXAS TONIGHT... .THE PRESSURE GRADIENT ACROSS THE WESTERN GULF OF MEXICO WILL CONTINUE TO PROVIDE STRONG SOUTHERLY WINDS ACROSS THE OFFSHORE WATERS OF THE LOWER TEXAS COAST TONIGHT. SEAS WILL CONTINUE TO BUILD OVERNIGHT AS A RESULT. GMZ150-155-170-175-171045- /O.NEW.KBRO.SC.Y.0004.120117T0245Z-120117T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 845 PM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. * WINDS AND WAVES: SOUTHEAST WINDS OF 15 TO 20 KNOTS THIS EVENING WILL INCREASE TO AROUND 20 KNOTS AFTER MIDNIGHT. SEAS OF 4 TO 6 FEET WILL BUILD TO 5 TO 7 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
586 WHUS74 KBRO 171050 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 450 AM CST TUE JAN 17 2012 ...STRONG WINDS AND INCREASE SEAS WILL CONTINUE OVER THE LOWER TEXAS GULF WATERS THROUGH MID MORNING... .THE PRESSURE GRADIENT ACROSS THE WESTERN GULF OF MEXICO WILL CONTINUE TO PROVIDE STRONG SOUTHERLY WINDS ACROSS THE LOWER TEXAS GULF WATERS OF THE LOWER TEXAS COAST THROUGH MID MORNING. SEAS WILL REMAIN ELEVATED THROUGH MID MORNING. GMZ150-155-170-175-171500- /O.EXT.KBRO.SC.Y.0004.000000T0000Z-120117T1500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 450 AM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND WAVES: SOUTH WINDS OF 20 TO 25 KNOTS WILL CONTINUE THROUGH MID MORNING. SEAS OF 5 TO 7 FEET WILL CONTINUE THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
935 WHUS74 KBRO 171516 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 916 AM CST TUE JAN 17 2012 ...WINDS AND SEAS RELAXING ON THE GULF... .SOUTH WINDS ARE JUST BELOW ADVISORY CRITERIA...AND WAVE HEIGHTS ARE DECREASING AS WELL. EXERCISE CAUTION CONDITIONS ON THE GULF DUE TO WINDS WILL CONTINUE FOR A FEW MORE HOURS. GMZ150-155-170-175-171630- /O.EXP.KBRO.SC.Y.0004.000000T0000Z-120117T1500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 916 AM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 6:11 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jan 16, 6:11 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
611 PM CST MON JAN 16 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE
MOSTLY HIGH CLOUDS ACROSS THE CWA EARLY THIS EVENING. CEILINGS
WERE NEAR 1600FT AT KPIL. VISIBILITIES WERE NEAR 2SM WITH HAZE AT
KSPL. EXPECT MVFR CONDITIONS TO DEVELOP TONIGHT AS FOG DEVELOPS
REDUCING CEILINGS AND VISIBILITIES. VFR CONDITIONS WILL PREVAIL
TUESDAY AS THE FOG LIFTS AND BURNS OFF BEFORE A COLD FRONT REACHES
THE RIO GRANDE PLAINS TUES AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 155 PM CST MON JAN 16 2012/
SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...
FORECAST CHALLENGES ARE FOG FORMATION AND DENSITY OVERNIGHT AND
TIMING AND STRENGTH OF TUESDAY NIGHT/S COLD FRONT.
WINDS TO DIMINISH OVERNIGHT BUT NOT DECOUPLE COMPLETELY WITH A NICE
SULTRY BREEZE TONIGHT. HIGH DEW POINT AIR OVER THE RELATIVELY COOL
COASTAL WATERS WILL ALLOW FOR MARINE FOG TO DEVELOP TONIGHT POSSIBLY
BECOMING DENSE IF WINDS BECOME LOW ENOUGH TO INITIATE DEVELOPMENT.
FARTHER INLAND FOG WILL LIKELY TAKE LONGER TO DEVELOP AND BE MORE OF
A RADIATIVE SITUATION IF WINDS ALSO DIMINISH ENOUGH. BUT MORE LIKELY
LOW STRATUS AND AREAS DENSE FOG TO INCREASE IN COVERAGE AROUND
SUNRISE. CONFIDENCE IS LOW ON ISSUANCE OF A DENSE FOG ADVISORY FOR
THE INLAND AREAS WHERE FOG SIGNATURES ARE THE STRONGEST. COASTAL
REACHES ALSO ON THE LOWER SIDE OF CONFIDENCE WITH STRONGER WINDS
POSSIBLY INHIBITING WIDESPREAD FOG DEVELOPMENT. AT LEAST THE
OVERNIGHT LOWS ONCE AGAIN TO REMAIN WELL ABOVE NORMAL ACROSS THE
ENTIRE CWA WITH TEMPERATURES RUNNING ABOUT 10 DEGREES ABOVE MID
JANUARY NORMALS.
TUESDAY IS SHAPING UP TO BE ANOTHER WARM AND SOMEWHAT BREEZY DAY.
STRONGER WINDS ARE EXPECTED ACROSS THE EASTERN COASTAL COUNTIES
WHERE THE PRESSURE GRADIENT AND DAYTIME MIXING TO REMAIN THE
STRONGEST. A SLOWER SOUTHWARD MOVEMENT OF THE COLD FRONT TO KEEP THE
GRADIENT INTACT UNTIL THE FRONT MOVES INTO THE REGION TUESDAY NIGHT.
WHERE THE FOG AND CLOUDS CLEAR IN THE MORNING OR EARLY AFTERNOON
TEMPERATURES TO RISE THE MOST. THIS WILL LIKELY BE ACROSS CENTRAL
AND EASTERN AREAS. OVERALL...ALL AREAS SHOULD SEE TEMPERATURES CLIMB
10 TO 15 DEGREES ABOVE NORMAL.
MID LEVEL FLOW ASSOCIATED WITH THE COLD FRONT REMAINS AT LOW
AMPLITUDE. THIS LESS MERIDIONAL FLOW WILL PUSH SURFACE HIGH PRESSURE
MORE EASTWARD INTO THE SOUTHERN STATES THEN SOUTH INTO CENTRAL AND
SOUTH TEXAS. IF THIS SCENARIO PANS OUT SLOWER AND WEAKER FRONT IS
EXPECTED FOR TUESDAY NIGHT AND WEDNESDAY MORNING. A NAM/GFS BLEND
SLOWS DOWN THE FRONT...BRINGS IN LESS WIND AND COLD AIR. ALSO CLOUD
COVER WILL BE SLOW IN DECREASING NORTH TO SOUTH AND MIGHT NOT CLEAR
OUT ACROSS THE RIO GRANDE VALLEY AT ALL. RAIN CHANCES REMAIN SLIM
WITH NOT DISTINCT DISTURBANCE IN THE WEAK MID LEVEL FLOW BUT LOW
CHANCES REMAIN IN THE FORECAST ALONG THE FRONT TUESDAY NIGHT.
LONG TERM.../WEDNESDAY THROUGH SUNDAY NIGHT/...
A DECENT COLD FRONT WILL MAKE ITS WAY SOUTH INTO THE RGV WEDNESDAY
LOWERING TEMPERATURES A FEW DEGREES BELOW NORMAL AND INCREASING
CLOUD COVERAGE WEDNESDAY INTO THURSDAY. A VERY SHALLOW MOISTURE
LAYER WITH THIS FRONT WILL LIMIT THE CHANCE OF SHOWERS TO DEVELOP
WEDNESDAY. GFS IS TRENDING TOWARDS LOWER POPS ACROSS THE CWA TO LESS
THAN 20 PERCENT SO DID NOT MAKE CHANGES TO THE FORECAST. LEAN MORE
TOWARDS GFS SINCE IT HAS KEPT GOOD CONSISTENCY THE LAST COUPLE OF
DAYS COMPARED TO THE NAM12. WITH A MOSTLY CLOUDY WEDNESDAY...HIGH
TEMPERATURES WILL REACH THE MID 60S WITH A QUICKLY RETURN ON
THURSDAY INTO THE 70S AFTER THE PASSAGE OF THIS FRONT. THURSDAY INTO
FRIDAY SHOULD SEE A RETURN TO DRY AND WARM CONDITIONS AS SOUTH/
SOUTHEAST SURFACE WINDS BRING TEMPERATURES BACK UP TO ABOVE NORMAL.
500MB ZONAL FLOW WILL BRING A COUPLE OF WEAK SHORT WAVES EMBEDDED
WITHING THE FLOW BUT WILL REMAIN FURTHER NORTH INTO THE CENTRAL PART
OF THE STATE.
MARINE...TONIGHT THROUGH TUESDAY NIGHT...PRESSURE GRADIENT SLOW TO
RELAX THIS EVENING BUT WINDS TO DIMINISH OVER THE LAGUNA BY SUNSET
WITH THE SCA TO EXPIRE AROUND THAT TIME. SOUTH WINDS TO REMAIN JUST
SHY OF SCA CRITERIA TONIGHT BUT SEAS TO CONTINUE TO BUILD WITH A THE
STEADY MODERATE WINDS. DO NOT BELIEVE SEAS WILL REACH THE 7 FOOT
LEVEL TO WARRANT A SCA OFFSHORE BUT EXERCISE CAUTION LEVELS
EXPECTED. MARINE FOG TO DEVELOP TONIGHT WITH SOME EVIDENCE OF LOW
VISIBILITIES ALONG THE COAST THIS MORNING. IF WINDS LOWER ENOUGH
DENSE FOG IS POSSIBLE ACROSS THE NEAR SHORE WATERS AND OVER THE
LAGUNA. NOT EXPECTED A DENSE FOG ADVISORY SOME AREAS COULD SEE
VISIBILITIES LOWER BELOW ONE MILE AT TIMES. MARGINAL SMALL CRAFT
CONDITIONS ON THE LAGUNA TUESDAY WITH A SLOWER COLD FRONT PROJECTED.
STRONGEST WINDS INTO THE EARLY AFTERNOON THEN GRADIENT SHOULD RELAX.
THE FRONT MOVES INTO THE NORTHERN REACHES OF THE COASTAL WATERS
AFTER MIDNIGHT AND MIGHT NOT MOVE SOUTH OF THE MOUTH OF THE RIO
GRANDE RIVER UNTIL DAYBREAK WEDNESDAY. THE FRONT LOOKS A LITTLE
WEAKER BUT SCA CONDITIONS ARE EXPECTED BEHIND THE FRONT. MARINE FOG
TO REFORM TUESDAY NIGHT BUT SHOULD CLEAR OUT WITH THE FRONT.
WEDNESDAY THROUGH SATURDAY...
A SURFACE COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS WEDNESDAY
INCREASING NORTHEAST WINDS AND SEAS FROM 6 TO 8 FEET. A SCEC/SCA
CONDITIONS WILL BE POSSIBLE FOR LATE TUESDAY INTO WEDNESDAY
AFTERNOON. WINDS WILL SHIFT QUICKLY TO THE EAST/SOUTHEAST THURSDAY
LOWERING SEAS AND WINDS. A SURFACE LOW OVER EAST CENTRAL TEXAS WILL
INCREASE KEEP COASTAL WATERS UNDER A SOUTHERLY FLOW FRIDAY AFTERNOON
AND WEAKENING SATURDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CST THIS EVENING FOR
GMZ130-132-135.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
61/66/MARTINEZHazardous weather outlook, Jan 16, 8:45 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 845 PM CST MON JAN 16 2012 TXZ248>257-171200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 845 PM CST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AREAS OF DENSE FOG POSSIBLE EARLY TUESDAY MORNING. THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-171200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 845 PM CST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE UNTIL 6 AM CST TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AREAS OF DENSE FOG POSSIBLE OVER THE LAGUNA MADRE AND NEAR SHORE WATERS EARLY TUESDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TUESDAY EVENING THROUGH EARLY WEDNESDAY AS A COLD FRONT MOVES ACROSS THE MARINE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 12:43 PM CST | Small Craft Advisory | BRO | 23 hr | |
| Jan 17, 12:43 PM CST | Small Craft Advisory for Winds | BRO | 20 hr | |
| Jan 17, 5:41 PM CST | Marine Dense Fog Advisory | BRO | 8 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.